Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 6, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Feb 18, 2016, 3:42 AM CST for Haskell County, Throckmorton County, Texas. It took effect at Feb 18, 2016, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2016, 3:42 AM CST (09:42 UTC)
- In effect from
- Feb 18, 2016, 12:00 PM CST
- Expired
- Feb 18, 2016, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
Counties Haskell County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 74 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2727 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
809 WWUS84 KSJT 180942 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 342 AM CST THU FEB 18 2016 TXZ098-099-190000- /O.NEW.KSJT.FW.W.0006.160218T1800Z-160219T0000Z/ HASKELL-THROCKMORTON- 342 AM CST THU FEB 18 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR THE NORTHERN BIG COUNTRY FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF LESS THAN 30 PERCENT AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * WIND...SUSTAINED WINDS OF 20 TO 25 MPH...GUSTING TO 35 MPH. * HUMIDITY...25 TO 30 PERCENT. * FUELS...CRITICALLY DRY * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 17, 11:27 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Feb 17, 11:27 PM CST, 4 hours 15 minutes before
Area Forecast Discussion...UPDATED National Weather Service SAN ANGELO TX 1127 PM CST WED FEB 17 2016 .AVIATION... /06Z TAFS/ VFR conditions will continue through most of tonight, followed by the development of low clouds across the southern third of our area toward daybreak. The low clouds will affect KJCT and KSOA with MVFR ceilings. Patchy low cloud development is possible north to Brady, where a scattered layer is included. Expect the low cloud cover to break up around mid-morning. Low-level jet has developed and south winds have increased. Low-level wind shear is included at the southern terminals overnight and early Thursday morning. Between 15Z and 17Z Thursday morning, south winds will increase area wide and will be gusty through late afternoon. The strongest winds will be at KABI, where occasional gusts to 35 knots are expected. An Airport Weather Warning may be needed for the Abilene Airport for the late morning through late afternoon hours. && .PREV DISCUSSION... /issued 553 PM CST WED FEB 17 2016/ AVIATION... /00Z TAFS/ VFR conditions will continue through most of tonight, followed by the development of low clouds across the southern third of our area toward daybreak. The low clouds will affect KJCT and KSOA with MVFR ceilings, although ceilings could drop to 1000 ft or slightly lower at KSOA. Patchy low cloud development is possible north to Brady, where a scattered layer is included. Expect the low cloud cover to break up around mid-morning. Gusty south winds are diminishing this evening, but will increase again between 04Z and 06Z at KABI and KSJT with development of a low- level jet. Low-level wind shear is included at the southern terminals overnight and early Thursday morning. Between 15Z and 17Z Thursday morning, south winds will increase area wide and will be gusty through late afternoon. The strongest winds will be at KABI, where occasional gusts to 35 knots are expected. 19 PREV DISCUSSION... /issued 347 PM CST WED FEB 17 2016/ SHORT TERM... (Tonight and Thursday) A shortwave upper ridge will move east across the Plains tonight and Thursday ahead of an upper trough moving onshore along the West Coast. At the surface, high pressure will remain off to the east, while a lee trough develops overnight into Thursday. This will maintain south winds across the area tonight into Thursday. A strong low level jet will develop tonight, resulting in a northward transport of low level moisture across the area. Should see some stratus develop across southern counties towards daybreak, possibly reaching a San Angelo to Brady line during the early morning hours. Temperatures tonight will be rather warm tonight due to low level mixing, with overnight lows mainly in the upper 40s to around 50 degrees. For Thursday, gusty south winds will develop by mid to late morning and continue through the afternoon hours. A strengthening 850 mb thermal ridge will result in well above normal temperatures, with afternoon highs ranging from the upper 70s along the I-10 corridor, to the low and middle 80s elsewhere. 24 LONG TERM... (Thursday night through Wednesday) A strong shortwave trough will traverse the central Rockies Thursday night, driving a weak cold front south toward the Big Country. This front is not expected to be much of a player in our neck of the woods, stalling north of I-20. South and southwest winds will not be as strong on Friday, owing to the weaker surface gradient. However, temperatures will again climb well above climatology, topping out in the low/mid 80s. Southerly flow will continue Friday night in response to a deepening surface low over the southern High Plains. Low-level moisture will continue to slowly increase, with mid/upper-level clouds becoming more expansive. These factors will likely keep temperatures from getting too warm on Saturday, despite 850 mb temps approaching 20C. Highs are forecast to range from the upper 70s to lower 80s across most of the area. A cold front is forecast to move south across the CWA on Sunday, concomitant with a mid-level shortwave trough swinging across the southern Plains. Large scale forcing for ascent will overspread the frontal zone, resulting in enhanced lift across west central TX. Rain chances look about as good as any we've seen since the New Year, with the GFS, ECMWF, and GEM in reasonable agreement with regard to timing and QPF amounts. PoPs were retained for the Sunday through Monday night period, with the greatest likelihood of precipitation being Sunday night and Monday. However, a second wave is progged to move southeast across the area Monday night, resulting in the potential for additional precipitation. The GFS and ECMWF try to linger rain chances into Tuesday, but the current thinking is that low-level dry advection will preclude measurable precipitation. Total rainfall amounts are expected to remain below 0.50" during this period, with the heavier amounts favored east of an Abilene-Brady line. Drier and cooler air will filter into the area late Monday, with a more subsident air mass settling over the region in the wake of the departing trough. Dry weather is anticipated Tuesday and Wednesday, with temperatures near to slightly above normal. Fire Weather... The combination of very warm temperatures, gusty south winds of 20 to 25 mph with gusts near 35 mph and very dry vegetation, will produce elevated to near critical fire weather conditions across West Central Texas on Thursday. The most likely area to see critical fire weather conditions will be along and north of Interstate 20, where minimum relative humidities will range between 20 and 25 percent. A Fire Weather Watch has been issued for this area Thursday afternoon and may need to be upgraded to a Red Flag Warning in later forecasts. Johnson && .PRELIMINARY POINT TEMPS/POPS... Abilene 51 83 58 83 / 0 0 0 0 San Angelo 52 84 55 85 / 0 0 0 0 Junction 49 79 50 79 / 0 0 0 0 && .SJT Watches/Warnings/Advisories... Fire Weather Watch from Thursday afternoon through Thursday evening for Callahan-Fisher-Haskell-Jones-Nolan-Shackelford- Taylor-Throckmorton. &&
Hazardous weather outlook, Feb 18, 3:35 AM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 335 AM CST THU FEB 18 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-190945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 335 AM CST THU FEB 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT DUE TO GUSTY SOUTH WINDS, VERY DRY VEGETATION AND LOW RELATIVE HUMIDITIES,CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP THIS AFTERNOON AND EARLY EVENING OVER THE NORTHERN BIG COUNTRY. ELEVATED FIRE WEATHER CONDITIONS CAN BE EXPECTED OVER THE REMAINDER OF THE BIG COUNTRY AND OVER THE CONCHO VALLEY AND NORTHERN HEARTLAND. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS ALL OF WEST CENTRAL TEXAS SUNDAY INTO MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.